Texas, 2008Damaging Wind in Texas, March 3, 2008
March 3, 2008 · NWS HGX · 1 event in 1 county or zone
A cold front traveling through southeast Texas created thunderstorms that producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front traveling through southeast Texas created thunderstorms that producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 3, 10:39 AM CST, 11 minutes earlier.
Area forecast discussion, Mar 3, 10:39 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1039 AM CST MON MAR 3 2008
.DISCUSSION...
COLD FRONT EXTENDS FROM TRINITY TO WILLIS TO SEALY. THE FRONT HAS
SLOWED A BIT...BUT SHOULD STILL CROSS THE HOUSTON AREA IN THE NEXT
1-2 HOURS AND PUSH OFF THE COAST 19-20Z. COORDINATED WITH SPC AND
CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE NW HALF OF THE CWA
WHERE FRONT HAS CLEARED. THERE IS SOME CONCERN ABOUT ISOLATED HAIL
PRODUCING STORMS BEHIND THE FRONT...BUT THE OVERALL THREAT IS LOW.
CONVECTION ALONG THE FRONT FROM HUNTSVILLE TO WESTERN HARRIS
COUNTY APPEARS TO BE GETTING BETTER ORGANIZED...AND WILL SEE
POTENTIAL FOR SEVERE WEATHER FOR THE NEXT COUPLE OF HOURS AS THIS
LINE OF STORMS MOVES INTO THE EASTERN ZONES. GIVEN THE HIGH PWS IN
PLACE (1.3-1.4 INCHES)...RAINFALL WILL BE WIDESPREAD AND HAVE KEPT
POPS 70-80 PCT. SEEING A QUICK 20 DEGREE DROP IN TEMPERATURES AS
THE FRONT PASSES AND HAVE MADE ADJUSTMENTS TO TEMPS/DEWPOINTS.
GUSTY NORTHWEST WINDS OCCURRING IN THE WAKE OF THE FRONT. HAVE
GONE AHEAD AND POSTED A WIND ADVISORY FOR THE FAR WESTERN COUNTIES
FROM 19Z-01Z WHERE SUSTAINED WINDS AROUND 25 MPH ARE EXPECTED.
WILL LIKELY NEED A WIND ADVISORY FOR THE COASTAL ZONES SECOND
PERIOD...BUT WILL ASSESS THIS IN THE AFTERNOON PACKAGE.
FOR MARINE...DROPPED GALE WATCH. SUSTAINED WINDS SHOULD REMAIN IN
SCA CRITERIA THOUGH GUSTS TO GALE FORCE ARE EXPECTED.
35/41/39
&&
.PREV DISCUSSION... /ISSUED 703 AM CST MON MAR 3 2008/
DISCUSSION...
SEVERE THUNDERSTORM WATCH 90 IS NOW IN EFFECT FOR MUCH OF SOUTHEAST
TEXAS UNTIL 1 PM. LINE OF SHOWERS AND THUNDERSTORMS ALONG THE STRONG
COLD ABOUT TO ENTER OUR NORTHERN COUNTIES HAS THE POTENTIAL TO BECOME
SEVERE. 12Z SOUNDINGS SHOW A VERY STRONG CAP AT CRP AND VERY LITTLE
CAP AT LCH. STILL THINK OUR GREATEST RISK FOR SEEING ANYTHING SEVERE
WILL GENERALLY BE ALONG AND NORTH OF INTERSTATE 10. HAVE SENT OUT A
FORECAST UPDATE FOR THE WATCH...AND ALSO DID SOME FIRST PERIOD DOWNWARD
TEMPERATURE ADJUSTMENTS BASED ON THE COLDER AIRMASS ABOUT TO MOVE
INTO OUR AREA. 42
PREV DISCUSSION... /ISSUED 615 AM CST MON MAR 3 2008/
AVIATION...
SECTIONS OF THE LONG LINE OF THUNDERSTORMS DRAPED ACROSS CENTRAL
TEXAS DISPLAYING BOWING CHARACTERISTICS...60 MPH WINDS BEING
REPORTED AROUND KACT AT 11Z. -SHRA/ISO TSRA AHEAD OF THIS LINE TO
REACH THE NORTHERN-MOST HUBS AROUND 13Z...MAIN LINE TO COME ACROSS
IN THE 15-18Z TIME FRAME. MORE SOUTHERN HUBS WILL GET INTO THE
ACTION LATER THIS MORNING...SEVERITY OF STORMS THE MAIN QUESTION DUE
TO A CAP CREATED BY WARMER MID-LEVELS. FORCING RIGHT ALONG THE COLD
FRONT WILL INTRODUCE 19-21Z HOUSTON METRO THUNDERSTORMS. HAVE OPTED
TO KEEP A NON-CONVECTIVE WIND SHEAR GROUP IN CURRENT PREVAILING
ACROSS MANY TERMINALS TO ACCOUNT FOR LOW LEVEL NEAR-50 KNOT JET
AHEAD OF UPPER TROF. 3-4K FT VAD KHGX WINDS AOA 50 KNOTS GOING INTO
THE 12Z HOUR. WINDS BEHIND FROPA WILL BE ROBUST (ESPECIALLY THROUGH
COASTAL COUNTIES)...NW 15-25 KT RANGE WITH HIGHER GUSTS THROUGH THE
MIDNIGHT HOUR. 31
DISCUSSION...
A VERY MOIST AND CURRENTLY CAPPED AIRMASS IS IN PLACE ACROSS ALL OF
SOUTHEAST TEXAS EARLY THIS MORNING. SOME SHOWERS HAVE BEGUN TO DEVELOP
FROM AROUND MATAGORDA BAY TO CONROE AS THE LOW LEVEL JET CONTINUES TO
STRENGTHEN. AS THE DEEPENING NEW MEXICO UPPER LOW BEGINS TO MOVE EASTWARD
OVER THE NEXT SEVERAL HOURS...OUR AREA SHOULD BECOMING INCREASINGLY
UNSTABLE AS THE STRONG COLD FRONT THAT IS NOW APPROACHING A DALLAS TO
CLIFTON TO CHEROKEE LINE RACES TOWARD OUR CWA. THE MAIN SEVERE WEATHER
THREAT WILL CONTINUE TO BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL
ALONG THE COLD FRONT STORMS AND ISOLATED TORNADOES IN ANY OF THE STORMS
THAT MANAGE TO DEVELOP AHEAD OF THE COLD FRONT. IT STILL APPEARS THAT
THE GREATEST THREAT IS FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE
10 DURING THE MORNING AND EARLY AFTERNOON HOURS. THE SEVERE THREAT IS
EXPECTED TO MOVE EAST OF OUR AREA DURING THE EARLY AFTERNOON HOURS AS
THE COLD FRONT HEADS TOWARD LOUISIANA. WILL CONTINUE TO CARRY EARLY
EVENING LOW RAIN CHANCES ACROSS SOME OF OUR NORTHEAST AND EAST COUNTIES.
IT REMAINS BREEZY EARLY THIS MORNING WITH SOUTH WINDS GENERALLY RUNNING
15 TO 20 MPH WITH HIGHER GUSTS. WILL CONTINUE TO CLOSELY MONITOR THE
WIND FIELDS EARLY THIS MORNING FOR A POSSIBLE WIND ADVISORY. TEMPERATURES
HAVE BEEN FALLING SOME 15 TO 20 DEGREES WITHING AN HOUR OR TWO BEHIND
THE CENTRAL TEXAS COLD FRONT...AND EXPECT SIMILAR TEMPERATURE PLUNGES
IN OUR AREA TODAY AS THE STRONG FRONT MOVES ON THROUGH. WE WILL LIKELY
NEED WIND ADVISORIES BEHIND THE FRONT...BUT WILL WAIT ON ISSUING THIS
PRODUCT UNTIL THE TIMING BECOMES A LITTLE MORE CERTAIN.
THE AREA WILL SEE DRY AND COOL WEATHER ON TUESDAY UNDER THE CONTROL
OF SURFACE HIGH PRESSURE. THE HIGH MOVES EAST ON TUESDAY NIGHT AND
WEDNESDAY RESULTING IN A WARMING TREND. THE NEXT COLD FRONT ARRIVES
ON THURSDAY AND WILL CARRY A CHANCE OF SHOWERS FOR THE AREA. DRY AND
COOLER AIR SPILLS INTO SOUTHEAST TEXAS FOR THE END OF THE WEEK AS
SURFACE HIGH PRESSURE ORIGINATING IN NORTHWEST CANADA BUILDS ON IN.
A WARMUP WILL BEGIN ON SATURDAY WITH THE RETURN OF ONSHORE WINDS.
WILL MAINTAIN A DRY FORECAST FOR THE WEEKEND. 42
MARINE...
ALL MARINERS AND THOSE WITH BOATING INTERESTS BE AWARE OF VERY
STRONG WINDS...SOUTHERLY AHEAD OF THIS AFTERNOONS COLD FRONTAL
PASSAGE ACROSS ALL LOCAL WATERS AND NORTHERLY BEHIND THE FRONTAL
PASSAGE...WITH HIGH SEAS THROUGH TUESDAY MORNING. ROUGH BOATING
CONDITIONS ARE ALL HIGHLIGHTED IN THIS MORNINGS MARINE WEATHER
WARNING (SATMWWHGX). LOCAL BAY AND NEARSHORE SCEC THROUGH NOON...SCA
FOR OFFSHORE WATERS. A GALE WATCH WITH A COMBINED SCA FOR ALL WATERS
FROM NOON ONWARD THROUGH TUESDAYS SUNRISE. COLD FRONT CURRENT
MAKING ITS WAY ACROSS CENTRAL TEXAS AT THIS WRITING...IS TIMED TO
MAKE THE COAST AROUND 4 PM THIS AFTERNOON. NOW IS THE TIME TO MAKE
THE PROPER PREPARATIONS TO EITHER SEEK SAFE HARBOR...OR MAKE
ALTERNATE ROUTING PLANS.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 66 33 62 40 70 / 80 10 0 0 0
HOUSTON (IAH) 74 36 61 42 70 / 80 10 0 0 0
GALVESTON (GLS) 72 42 59 49 66 / 80 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...
JACKSON...MADISON...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION TUESDAY MORNING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...35Hazardous weather outlook, Mar 3, 4:15 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
415 AM CST MON MAR 3 2008
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-041300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
415 AM CST MON MAR 3 2008
...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL RACE ACROSS SOUTHEAST TEXAS TODAY. SHOWERS
AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT WILL HAVE
THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL FOR THE STORMS ALONG
THE COLD FRONT. STORMS DEVELOPING AHEAD OF THE FRONT WILL HAVE THE POTENTIAL
TO BECOME SEVERE AND PRODUCE TORNADOES. THE MAIN SEVERE WEATHER THREAT
IS EXPECTED FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 10. THE
SEVERE WEATHER THREAT SHOULD END IN THE EARLY TO MID AFTERNOON HOURS
AS THE FRONT CLEARS THE COAST.
RAINFALL TOTALS WITH THIS STORM SYSTEM WILL AVERAGE BETWEEN 1/2 AND
1 INCH. ISOLATED TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE STRONGER
STORMS.
STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE FRONT...AND WIND
ADVISORIES WILL LIKELY BE NEEDED. SUSTAINED WINDS OF 25 TO 35 MPH...WITH
GUSTS GREATER THAN 40 MPH ARE LIKELY OVER THE COASTAL COUNTIES THIS
AFTERNOON THROUGH TONIGHT. HIGHER SPEEDS CAN BE EXPECTED ACROSS THE
COASTAL WATERS WHERE A GALE WATCH IS IN EFFECT THIS AFTERNOON THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS MORNING.
Thunderstorm Wind, Montgomery
- When
- March 3, 10:50 AM CST
- Where
- Montgomery County, 6 mi NNE of Cut and Shoot
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 30.410, -95.311
Thunderstorm winds downed power lines and nine large pine trees near the intersection of SH 105 and FM 1484. There was some minor residential home damage from the fallen pine trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 3 to 4, 200814 injured · $5.2 million · EF2 · 47 events
- Winter Storm and Heavy Snow in Illinois, March 3 to 4, 20082 deaths · 12 events
- Flooding in Missouri, March 3 to 5, 20081 death · $10,000 · 16 events
- Strong Wind in Tennessee, March 3, 20081 death · 1 event
- Tornado and Flash Flood in Texas, March 3, 2008$2.8 million · EF1 · 13 events
- Flooding in Indiana, March 3 to 31, 2008$272,000 · 22 events
- Tornado and Hail in Mississippi, March 3 to 4, 2008$158,000 · EF1 · 6 events
- Flash Flooding in Arkansas, March 3, 2008$175,000 · 13 events
- Winter Storm in Illinois, March 3 to 4, 2008$220,000 · 8 events
- Tornadoes in Arkansas, March 3, 2008$220,000 · EF0 · 2 events
- Flooding in Kentucky, March 3 to 4, 20083 injured · $45,000 · 8 events
- Winter Storm in Missouri, March 3 to 4, 2008$150,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90810.